Jump to content

Follow Us:  Twitter Facebook RSS Feed            




   arrowShare this page:
   

   Get email alerts  Subscribe to FREE Celiac.com email alerts

 
Celiac.com Sponsor:                                    


retrokiwi

Member Since 12 Jan 2013
Offline Last Active Jan 21 2013 02:25 PM
-----

Topics I've Started

Treatment With Prescribed Gel?

12 January 2013 - 12:47 PM

New to the forum, I greatly appreciate the current posts and everyone's help with mine!

I will try to be brief, but I think some explanation is needed. HOWEVER, I will ask the question first:

Will my DH benefit or worsen from using clindamycin phosphate topical gel? I was prescribed this by my dermatologist (who claims I have perioral dermatitis... a label for “we don’t know” in my opinion) to use for 1.5 months.

Backstory:
After recently seeing a naturalist/herbalist, I believe I have a gluten, and possibly dairy, allergy.

After much frustration from doctors diagnosing me with adult acne (I’m a 25 year old female who has never had more than a monthly breakout) and perioral dermatitis, I believe that my past severe anemia, poor health, and worsening face rash that started after eating raw vegan (detoxing) for a month has a logical, definite cause: GLUTEN.

For 4 months now, the DH that started on both sides of my chin and mouth has spread to my nose, in between my eyebrows and forehead and has gotten worse. I have treated it with cortisone and a prescription cortisone, but the rash comes back worse after use.

I have been eating gluten and dairy free and supplementing with herbs and vitamins for only a week (although with traveling and eating out, I don’t think my diet has been without wheat contamination), and I am aware that this treatment takes time.... but I am at my whits end. Makeup seems to make it worse, but I am too insecure to leave the house without makeup on... which barely conceals the rash when it is at its worse anyway. Call me shallow, but I’m starting to get depressed and extremely stressed out... which I’m sure makes it even worse! Vicious cycle, much!?

I wasn’t going to use this antibiotic topical lotion, however, I don’t know what else to do and I am trying to stay away from prolonging use of the cortisone. Has anyone had experience with this lotion? Is there another topical lotion I could get prescribed?

Thank you!